MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Output Problem (3005); Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device went above the set operational speed.A 1.25mm peripheral rotalink plus was selected for use.Upon ablation, the device worked for the first two passes in the vessel and was then moved to another.The set operational speed was 160,000rpm, however the device went above the set operational speed as it reached at 165,000rpm at one point.An attempt for burr rotation was made but the physician would let go of the pedal as it sounded as if air was coming from the handle.A sound was heard, and the stall light lit up as soon as the physician stepped on the pedal.This was tried repeatedly using the same device but with no success.The procedure was completed with another of the same device.No patient complications were reported and everything is fine with the patient.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically exanimated.Visual examination revealed no damages.Microscopic examination revealed that the coil is stretched.Functional testing was performed by attempting to rotate the drive shaft, however, it was unable to rotate due to a melted ultem.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9847524
Report Number2134265-2020-03504
Device Sequence Number16749494
Product Code MCW
UDI-Device Identifier08714729857808
UDI-Public08714729857808
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2021
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0024597911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1